Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 15, 2022, 10:51 AM CDT for 10 counties in North Dakota. It took effect at Jun 15, 2022, 12:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2022, 10:51 AM CDT (15:51 UTC)
- In effect from
- Jun 15, 2022, 12:00 PM CDT
- Expired
- Jun 16, 2022, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 98 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS73 KFGF 151551 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1051 AM CDT Wed Jun 15 2022 NDZ006-007-014-015-024-026-028-029-038-054-160600- /O.NEW.KFGF.WI.Y.0016.220615T1700Z-220616T0600Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 1051 AM CDT Wed Jun 15 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs, Steele, Barnes and Western Walsh Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
890 WWUS73 KFGF 160301 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1001 PM CDT Wed Jun 15 2022 NDZ006-007-160415- /O.CAN.KFGF.WI.Y.0016.000000T0000Z-220616T0600Z/ Towner-Cavalier- Including the cities of Cando and Langdon 1001 PM CDT Wed Jun 15 2022 ...WIND ADVISORY IS CANCELLED... Winds have fallen below criteria and will continue to decrease overnight. $$ NDZ014-015-024-026-028-029-038-054-160600- /O.CON.KFGF.WI.Y.0016.000000T0000Z-220616T0600Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Western Walsh- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 1001 PM CDT Wed Jun 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Ramsey, Benson, Eddy, Nelson, Barnes, Griggs, Steele and Western Walsh Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
201 WWUS73 KFGF 160553 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1253 AM CDT Thu Jun 16 2022 NDZ014-015-024-026-028-029-038-054-160700- /O.EXP.KFGF.WI.Y.0016.000000T0000Z-220616T0600Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Western Walsh- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Edinburg, Adams, and Lankin 1253 AM CDT Thu Jun 16 2022 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... While it will remain breezy to windy throughout the day today, winds have fallen below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 15, 9:56 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 15, 9:56 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 956 AM CDT Wed Jun 15 2022 .UPDATE... Issued at 956 AM CDT Wed Jun 15 2022 Any early morning showers have dissipated, so there should be a dry period until around mid afternoon or so. The 500mb low over southeast Saskatchewan will track very slowly to the east today, reaching southwest Manitoba by early evening. This will spread additional showers, possibly some thunder, mainly into the Devils Lake region by mid to late afternoon, evening, and possibly even to some degree, overnight. Wind speeds will also rise this morning, getting fairly gusty by mid to late afternoon into the evening. At this point, think they will stay just below advisory criteria, but will be monitoring. The humidity will be noticeably lower today, making it much more comfortable outside. UPDATE Issued at 643 AM CDT Wed Jun 15 2022 A few spotty showers along a weak instabilty axis are evident this morning, but, given the generally dry surface layer, seem as though they are falling as virga. Otherwise, expecting a windy day today with some gusts up to 45 mph possible across the Devils Lake basin. Showers with the potential for an embedded rumble of thunder will also be possible later this afternoon, but should be light and spotty in coverage. && .SHORT TERM...(Today through Thursday) Issued at 407 AM CDT Wed Jun 15 2022 An upper level trough will continue to translate northeastward throughout the short term period. At the the surface, an attendant low pressure system is progged to rotate eastward across southern Manitoba. The deepening low and tightening pressure gradient will work to induce strong west-southwesterly winds across the region today. Strongest winds, in the 20-25 kt range with gusts up to 40 kts possible, will generally be across the Devils Lake basin, although there will be some potential for elevated winds to work their way toward the Red River Valley as well. Strongest pressure gradient force looks to remain further westward and with a lack of strong mixing, thinking that winds will remain just below advisory criteria. Despite generally dry surface conditions, strong synoptic scale forcing due to proximity to the surface low and upper trough will lead to the potential for some rain showers and potentially a thunderstorm or two this afternoon across the northern FA. A moderately sheared environment will be present, but overall thermodynamics will be lacking for any strongly organized thunderstorm activity. Moving into Thursday, breezy to windy conditions are expected to persist, but should translate eastward, as the low pressure system continues to affect the region. Otherwise, a transient stint of northwesterly flow aloft will be present on Thursday on the back side of the upper trough as ridging builds in across the Intermountain West. This will result in one final day of near normal temperatures before the upper ridge amplifies and introduces much warmer temperatures to the region in the long term. Quieter weather should prevail on Thursday, however, with rain chances finally diminishing under increasing subsidence aloft. .LONG TERM...(Thursday night through Tuesday) Issued at 407 AM CDT Wed Jun 15 2022 Good consensus in ensemble model guidance with the extended forecast or time frame to include a weekend heat wave and a return to southwesterly flow for the beginning of next week. The progressive flow will bring an impressive ridge traversing the northern plains this weekend with the thermal ridge sliding over the region Sunday. NBM and ECMWF EFI pointing to record highs and lows on Sunday with minimums Sunday morning near 80 and highs over 100. Highs on either side of Sunday - Saturday and Monday - will be in the 90s. By Sunday night southwesterly flow begins to develop with the ridge sliding east. This will bring some slight chance for thunderstorms as we move into the third week of June Monday and Tuesday with temps moderating some yet still highs in the mid 80s on Tuesday which is around ten degrees above normal. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 643 AM CDT Wed Jun 15 2022 Today will feature VFR cigs across the region. The main forecast concern will be gusty winds out of the west-southwest that are expected to increase this morning and reach their apex by the afternoon hours. As the winds will be driven by pressure gradient, expecting them to remain elevated through the evening and overnight hours. MVFR cigs then work in across northern TAF sites (DVL, GFK, TVF) by early Thursday morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...Rick LONG TERM...JK AVIATION...Rick
Hazardous weather outlook, Jun 15, 4:38 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 438 AM CDT Wed Jun 15 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-160945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 438 AM CDT Wed Jun 15 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight West-southwesterly winds gusting to 45 mph will be possible across eastern North Dakota this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The weekend will feature a rapid warm up to well above normal temperatures with widespread 90s likely on Saturday, and 90s to 100s expected on Sunday. Sunday especially will see potential for record breaking heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.